| Model Number |
657020S |
| Medical Device Problem Codes |
Positioning Failure (1158); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/29/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
Event or Problem Description
As reported; "when orif procedure (right, foot joint) was performed as the initial operation, the head popped out from variax foot plate and did not lock.".
Additional Manufacturer Narrative
The reported event could not be confirmed.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A potential non-conformity report was initiated to address this event.The comprehensive root cause analysis of the potential ncr included a surface and microstructure analysis as well as nano-indent hardness measurement of variax1 and variax2 screw samples by the fraunhofer institute on behalf of stryker.Further internal investigation efforts were focusing on the anodization color difference between variax1 and variax2 screws.Significant differences between the screws which could result in the reported complaints have not been revealed in either fraunhofer or stryker investigations.Excessive in-house handling and bench testing with variax2 screws from various manufacturing batches showed that locking is achieved as intended.The desired increase in torque indicating to the customer that the screw is locking in the plate, can be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No deviation from the specifications was noted.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Considering the information given and based on the above investigations a root cause of the reported event could not be determined.If any further substantial information is provided, the investigation report will be updated.
Event or Problem Description